Alert archive / Texas / Wind Advisories in 2017

Wind Advisory 1, NWS Corpus Christi, TX

January 10, 20179 counties in Texas

NWS Corpus Christi, TX issued this wind advisory at Jan 10, 2017, 5:28 AM CST for 9 counties in Texas. It took effect at Jan 10, 2017, 8:00 AM CST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Jan 10, 2017, 5:28 AM CST (11:28 UTC)
In effect from
Jan 10, 2017, 8:00 AM CST
Expired
Jan 10, 2017, 1:00 PM CST
In force
5 hr
Issued by
NWS Corpus Christi, TX

Counties Aransas County, TX, Bee County, TX, Calhoun County, TX, Goliad County, TX, Kleberg County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX, Victoria County, TX

The radar

The Corpus Christi radar (KCRP), 51 km from the middle of the area, began a volume at 11:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 11.5 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2017-01-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2017-01-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
1090 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
212 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

312 
WWUS74 KCRP 101128
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
528 AM CST TUE JAN 10 2017

...STRONG WINDS TO DEVELOP TODAY...

.A STRONG LOW LEVEL JET OVERHEAD IS EXPECTED TO MIX DOWN TO THE
SURFACE AND LEAD TO STRONG SOUTHERLY WINDS ACROSS MUCH OF THE
COASTAL PLAINS TODAY.

TXZ232>234-242>247-101900-
/O.NEW.KCRP.WI.Y.0001.170110T1400Z-170110T1900Z/
BEE-GOLIAD-VICTORIA-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-
CALHOUN-
INCLUDING THE CITIES OF BEEVILLE, GOLIAD, VICTORIA, KINGSVILLE, 
CORPUS CHRISTI, PORTLAND, INGLESIDE, ARANSAS PASS, SINTON, 
MATHIS, ROCKPORT, REFUGIO, WOODSBORO, AND PORT LAVACA
528 AM CST TUE JAN 10 2017

...WIND ADVISORY IN EFFECT UNTIL 1 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND
ADVISORY, WHICH IS IN EFFECT UNTIL 1 PM CST THIS AFTERNOON. 

* TIMING...MID MORNING TO EARLY AFTERNOON.

* WINDS...SUSTAINED SOUTH WIND 20 TO 30 MPH WITH GUSTS TO 40 MPH.

* IMPACTS...LOOSE ITEMS SUCH AS TRASH CANS MAY BECOME FLYING
  PROJECTILE. STRONG CROSSWIND WILL PROVIDE DIFFICULTY TO HIGH
  PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER...
OR WIND GUSTS AROUND 40 MPH OR GREATER ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

CB
2 follow-up statements
307 
WWUS74 KCRP 101708
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1108 AM CST TUE JAN 10 2017

...STRONG WINDS ACROSS THE COASTAL BEND...

.A STRONG LOW LEVEL JET OVERHEAD IS EXPECTED TO MIX DOWN TO THE
SURFACE AND LEAD TO STRONG SOUTHERLY WINDS ACROSS PORTIONS OF THE
COASTAL BEND THROUGH THE EARLY AFTERNOON.

TXZ232>234-101815-
/O.CAN.KCRP.WI.Y.0001.000000T0000Z-170110T1900Z/
BEE-GOLIAD-VICTORIA-
INCLUDING THE CITIES OF BEEVILLE, GOLIAD, AND VICTORIA
1108 AM CST TUE JAN 10 2017

...WIND ADVISORY IS CANCELLED...

GUSTY SOUTHERLY WINDS HAVE REMAINED BELOW WIND ADVISORY CRITERIA 
ACROSS THE VICTORIA CROSSROADS THIS MORNING...AND THE STRONGER 
WINDS ARE NO LONGER ANTICIPATED TO MIX INTO THE VICTORIA 
CROSSROADS. THUS...THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI  
HAS CANCELLED THE WIND ADVISORY.



$$

TXZ242>247-101900-
/O.CON.KCRP.WI.Y.0001.000000T0000Z-170110T1900Z/
KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
INCLUDING THE CITIES OF KINGSVILLE, CORPUS CHRISTI, PORTLAND, 
INGLESIDE, ARANSAS PASS, SINTON, MATHIS, ROCKPORT, REFUGIO, 
WOODSBORO, AND PORT LAVACA
1108 AM CST TUE JAN 10 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM CST THIS
AFTERNOON...

* TIMING...MID MORNING TO EARLY AFTERNOON.

* WINDS...SUSTAINED SOUTH WIND 20 TO 30 MPH WITH GUSTS TO 40 MPH.

* IMPACTS...LOOSE ITEMS SUCH AS TRASH CANS MAY BECOME FLYING 
  PROJECTILE. STRONG CROSSWIND WILL PROVIDE DIFFICULTY TO HIGH 
  PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER...
OR WIND GUSTS AROUND 40 MPH OR GREATER ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

LK
238 
WWUS74 KCRP 101843
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1243 PM CST TUE JAN 10 2017


TXZ242>247-101945-
/O.EXP.KCRP.WI.Y.0001.000000T0000Z-170110T1900Z/
KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
INCLUDING THE CITIES OF KINGSVILLE, CORPUS CHRISTI, PORTLAND, 
INGLESIDE, ARANSAS PASS, SINTON, MATHIS, ROCKPORT, REFUGIO, 
WOODSBORO, AND PORT LAVACA
1243 PM CST TUE JAN 10 2017

...WIND ADVISORY WILL EXPIRE AT 1 PM CST THIS AFTERNOON...

AN OCCASIONAL STRONG WIND GUST WILL BE POSSIBLE AT TIMES ALONG THE
COASTAL BEND...BUT OVERALL...WINDS WILL REMAIN BELOW WIND 
ADVISORY LEVELS THROUGH THE AFTERNOON. THEREFORE THE WIND ADVISORY
WILL BE ALLOWED TO EXPIRE.

$$

LK

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Jan 10, 4:19 AM CST, 1 hour 9 minutes earlier.

Area forecast discussion, Jan 10, 4:19 AM CST, 1 hour 9 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
419 AM CST Tue Jan 10 2017

.SHORT TERM (Today through Wednesday)...

Isolated showers over the gulf waters forming from isentropic
lift continue to stream northward toward the northern Coastal Bend
this morning. Should see the activity wane through the late
morning hours. Deepening of the surface low across the high plains
is evident in the strengthening LLJ currently draped along the
Texas coast. KCRP Radar VWP showing a 45 KT LLJ overhead which has
allowed for winds across the offshore waters to reach Small Craft
Advisory. Weakening of this LLJ is expected to occur through the
late morning hours. This has kept slow development in fog along
the coastal areas, but inland, winds are finally decoupling
further allowing for fog development this morning. Widespread
dense fog is not expected, but an isolated location or two may
experience dense fog.

There is the possibility of the LLJ winds mixing down to the
surface across the Coastal Bend during the mid-late morning hours
as temperatures warm to warrant a Wind Advisory before the
strongest part of the LLJ shifts east and weakens. Will look for
the latest 12Z sounding for in situ wind data to determine if
winds have weakened some or remain strong.

Otherwise, a warmer day is in store for today and Wednesday as
H85 winds begin to veer out of the SW bringing drier and warmer
off the mountains and down to the surface. Should reach
temperatures in the mid 80s across much of South Texas. Maintained
patchy to areas of sea fog to develop yet again tonight, with
additional fog development farther inland.

As for rip currents risk, as winds have become more southerly vs
the more perpendicular southeasterly flow, and swell periods are
lower than yesterday, have returned to a Low Risk for Rip Currents
today and again for Wednesday.

&&

.LONG TERM (Wednesday night through Monday)...

Quiet weather continues across South Texas on Thursday with above
normal temperatures. Highs will climb into the upper 70s across
the northeast to lower/mid 80s elsewhere. An upper level trough
will move across the northern Plains into the Great Lakes
Thurs./Thurs. night. Associated cold front will only make it as
far south as north Texas through the end of the work week. This
should confine the better chances of showers and thunderstorms
well north of the area in closer proximity to the frontal
boundary. Low pops (20/30) were retained though across South Texas
as moisture surges northward across the western Gulf of Mexico.
This could result in some streamer showers across the area.
Meanwhile, upper level low digs southward across the Baja and
northwest Mexico on Friday, slowly moving to the northeast into
West Texas/New Mexico by Sunday. Models then begin to diverge with
placement and timing of this feature and when the front will
eventually move through the area. The overall trend will be for
better chances of showers and thunderstorms by Sunday, which will
continue into Monday as the front moves through. There is still
plenty of time to refine POPs as models hopefully come into better
agreement over the next couple of days. Rain chances may extended
beyond the end of the forecast as another piece of upper level
energy hangs back to the west. Outside of rain chances, threat for
sea fog will continue through Friday morning as higher dewpoints
overspread the cooler waters of bays and nearshore waters. After
temps in the 80s Thursday and Friday, rain chances and cloud cover
will set highs back into the 70s this weekend with 60s perhaps by
Monday.

&&

.MARINE...

Small Craft Advisory in effect for the offshore waters through the
late morning hours today. This may need to be extended through the
afternoon if hazardous seas persist past noon.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    82  64  82  67  79  /  10  10  10  10  10
Victoria          80  63  80  66  79  /  10  10  10  10  10
Laredo            83  58  85  64  83  /   0   0   0   0  10
Alice             84  61  85  65  82  /  10   0  10  10  10
Rockport          78  64  76  67  75  /  10  10  10  10  10
Cotulla           82  58  86  62  85  /   0   0   0   0  10
Kingsville        84  62  83  67  82  /  10  10  10  10  10
Navy Corpus       78  64  76  67  74  /  10  10  10  10  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Advisory until noon CST today For the following
     zones: Waters from Baffin Bay to Port Aransas from 20 to 60
     NM...Waters from Port Aransas to Matagorda Ship Channel
     from 20 to 60 NM.

&&

CB/85...SHORT TERM
TB/78...LONG TERM
Hazardous weather outlook, Jan 10, 5:02 AM CST, 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
502 AM CST TUE JAN 10 2017

GMZ230-235-250-255-270-275-TXZ229>234-239>247-111115-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
502 AM CST TUE JAN 10 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SMALL CRAFT ADVISORY FOR THE OFFSHORE WATERS TODAY FOR STRONG
SOUTHERLY WINDS AND HAZARDOUS SEAS. WINDS WILL GRADUALLY DIMINISH
THROUGH THE LATE MORNING HOURS WITH SEAS TO FOLLOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SMALL CRAFT ADVISORY CONDITIONS MAY DEVELOP AT TIMES DURING THE
MIDDLE AND LATTER PARTS OF THE WEEK.

A FEW THUNDERSTORMS WILL BE POSSIBLE BEGINNING THURSDAY NIGHT
THROUGH MONDAY. AN ISOLATED STRONG STORM MAY OCCUR.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

CB/TB

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 9, 11:17 PM CSTSmall Craft AdvisoryCRP22 hr

Nearby

Wind Advisories in Texas, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.